MAUDE Adverse Event Report: BAUSCH + LOMB EASY-LOAD LENS DELIVERY SYSTEM; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

BAUSCH + LOMB EASY-LOAD LENS DELIVERY SYSTEM; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Model Number EZ-28V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Macular Edema (1822); Blurred Vision (2137); Capsular Bag Tear (2639); Vitrectomy (2643); No Code Available (3191)
Date of Event 12/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inserter was discarded by the user facility and is not available for evaluation.The investigation is ongoing.
 
Event or Problem Description
It was reported that while inserting the intraocular lens (iol) the end of the leading haptic broke off.The surgeon was able to remove the piece of haptic, but the surgeon reports it caused rip in the posterior capsular bag with loss of vitreous, requiring a vitrectomy.The iol was placed in the ciliary sulcus instead of the capsular bag, which was a change in the surgery plan.The iol damage was observed intraoperatively.The surgeon believes the iol is defective.The incision was not enlarged, and no sutures were required.The lens remains implanted.The patients vision appears to be recovering well.There is still vitreous in the anterior chamber, so the surgeon is concerned about the development of cystoid macular edema.The patient will be returning for a final postoperative evaluation.
 
Event or Problem Description
Upon the final post-operative evaluation, the patient¿s visual acuity was correctable to the 20/20-20/25 range.No additional intervention is necessary.The patient still has pupil peaking where the vitreous band exists from behind the pupil and extends anteriorly toward the side-port incision.This does not appear to cause the patient any problems at this time.The surgeon noted that if it was to cause any issues such as cystoid macular edema, the surgeon would attempt severing the vitreous band with a yag laser procedure.
 
Additional Manufacturer Narrative
The product lot number remains unknown and the device was discarded by the user facility so no evaluation could be performed.The trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.Based on the information provided we are unable to determine a root cause.No corrective action is necessary at this time.
 
Additional Manufacturer Narrative
Corrected information: g1.Additional information: b5, b6, d4, d10, g3, h2, h6, h10/11.
 
Event or Problem Description
Additional information received from the consumer indicated that approximately two years after intraocular lens (iol) implant into the left (os) eye, the consumer continued to experience blurry vision, floaters, headaches, photophobia, and photopsia.Approximately, one year and 11 months after original implant, patient underwent a successful yag.Approximately two years after implant, the patient was seen for consultation by a different physician presenting with blurry vision, floaters, photophobia and photopsia.Physician noted that the patient presented with increasing eye discomfort, increased anterior chamber inflammation, keratitic precipitate, and cystoid macular edema (cme).During three week follow up appointment, patient presented with significantly improved inflammation and cme, but symptoms persisted.Patient was much more comfortable.Physician was concerned that the iol has shifted position and causing inflammation and referred patient to another physician for evaluation of dislocated lens in the setting of macular edema.Referring physician''s assessment was a dislocated iol and vitreous present in the anterior chamber to the cornea.The lens was quite anterior in the sulcus and potentially inducing inflammation from iris chafing.Patient presented with persistent cme and anterior uveitis after yag.A successful lens exchange using a different model lens and a vitrectomy was performed approximately 2 years and 4 months after original iol implant.In the surgeon''s opinion, the most likely cause of the event was the orientation of the iol changed causing anterior uveitis.Reportedly, after iol exchange, symptoms resolved except for the loss of vision, which has continued to decline to a point that the consumer cannot read anything with the left eye.During most recent appointment with physician, consumer was informed vision was worsening, the intraocular pressure was increasing, and there was neovascularization of the iris; however according to the information provided by the surgeon, the patient outcome was good.Additional information, was requested and not received.
 
Event or Problem Description
Additional information received from ophthalmologist provides the patient is being referred back to surgeon that completed lens exchange.

Brand Name
EASY-LOAD LENS DELIVERY SYSTEM
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
BAUSCH + LOMB
1400 n. goodman
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key9615688
Report Number0001313525-2020-00010
Device Sequence Number2739505
Product Code MSS
UDI-Device Identifier00757770520022
UDI-Public00757770520022
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K132481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/23/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEZ-28V
Device Catalogue NumberEZ-28V
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer03/04/2020
03/04/2020
03/04/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date03/31/2020
06/01/2023
06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MCPHERSON FORCEPS.; SOFPORT AO IOL, HEALON VISCOELASTIC.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Date Report Sent to FDA01/01/2005